What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 2, 5:42 AM CST, 14 minutes earlier. Its key messages:
- Issued at 636 AM EST Tue Dec 2 2025
- There is a Marginal Risk (Level 1 of 5) of severe thunderstorms through this morning for our Florida counties. A tornado or two is possible along with gusty winds.
- Beneficial rain is occurring this morning. Amounts over 1 inch are expected along and north of a line from Dothan to Albany, and with heavier thunderstorms that move onshore the Panhandle coast this morning.
- There is a medium chance (40-50 percent chance) for additional beneficial rainfall exceeding 1 inch on Friday and Saturday.
Area forecast discussion, Dec 2, 5:42 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
642 AM EST Tue Dec 2 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 636 AM EST Tue Dec 2 2025
- There is a Marginal Risk (Level 1 of 5) of severe thunderstorms
through this morning for our Florida counties. A tornado or two
is possible along with gusty winds.
- Beneficial rain is occurring this morning. Amounts over 1 inch
are expected along and north of a line from Dothan to Albany,
and with heavier thunderstorms that move onshore the Panhandle
coast this morning.
- There is a medium chance (40-50 percent chance) for additional
beneficial rainfall exceeding 1 inch on Friday and Saturday.
&&
.SHORT TERM...
(Today and Tonight)
Issued at 148 AM EST Tue Dec 2 2025
Early this morning, a warm front is located near or just off the
beaches of the Panhandle coast, and a low pressure wave just south
of the Alabama coast is moving E-ENE along the front. Along and
south of the front, weak instability and a very favorably curved
low- level wind profile is supporting low- topped supercell
thunderstorms off the coast with waterspouts. Indeed, radar has
already shown multiple cells offshore with sufficiently strong
rotation to produce waterspouts. Through the remainder of the pre-
dawn hours, storms will make a run at the Emerald and Forgotten
Coasts, so we could certainly get a tornado or two moving onshore.
Meanwhile in the cooler and more stable air over inland areas
north of the front, we are simply getting widespread beneficial
moderate stratiform rain.
After sunrise, the low pressure wave will move east of Tallahassee
along the FL/GA border. South of its track, there will still be a
Marginal Risk (Level 1 of 5) of severe thunderstorms anywhere
across our FL Big Bend counties. The severe threat should exit
east of the Lower Suwannee River by early afternoon.
Post-frontal stratus will fill in this afternoon and evening.
A surface high pressure center will move across the Tennessee
Valley on Wednesday, pushing dry northerly breezes into our
region.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 148 AM EST Tue Dec 2 2025
In the big picture, the average pattern across North America will be
a low amplitude but energetic longwave trough over eastern North
America, while a split flow pattern over western North America will
support an active southern jet stream all the way east across the
Gulf Coast. So a fast and active winter jet stream has cranked up.
Late in the week, a shortwave will dive into and round the base of
the longwave trough over the eastern U.S.. A baroclinic or frontal
boundary over the northern Gulf or near the Gulf Coast will
sharpen on Thursday, supporting the first chance of rain following
a couple of dry days. A low pressure wave will ripple east along
the frontal boundary on Friday and Friday night, not too
dissimilarly to the setup that is happening early this morning.
North of the front, a large area of moderate stratiform rain will
bring more beneficial rain. Along and south of the wavering front,
severe storms are possible, in an environment marked by weak
instability but impressive curvature of the low-level wind
profile. This brings a low probability tornado threat to mind,
with coastal communities most likely to be in play for severe
storms. Of course, the severe threat will largely depend on how
far north and inland the unstable warm sector can push. The most
likely time for severe storms would come on Friday night and
Saturday.
The front will then slowly push south later Saturday into Saturday
night, leaving dry weather on Sunday.
Another shortwave will dive into the base of the eastern U.S.
longwave trough on Monday, pushing a reinforcing cold front across
the region around Sunday night or Monday. This time, the southern
branch of the jet stream will have weakened, so this will should be
a dry cold frontal passage.
&&
.AVIATION...
(12Z TAFS)
Issued at 636 AM EST Tue Dec 2 2025
Widespread IFR/LIFR conditions will prevail this morning behind a
front as rain clears out of the region. MVFR conditions are not
likely to develop until after 18z at the earliest but even then,
confidence in ceilings improving to MVFR is low for this
afternoon. Winds will quickly become northwest this morning and
into the early afternoon behind the front. After 00z and late into
the TAF period, ceilings should begin to improve with more
widespread MVFR/VFR conditions developing from west to east.
&&
.MARINE...
Issued at 148 AM EST Tue Dec 2 2025
A low pressure wave will move east along the Panhandle coast this
morning, supporting strong breezes to its south. The low will exit
east of the waters this afternoon. In its wake, a cold front will
push across the waters. High pressure will pass east across the
Tennessee Valley and the Carolinas on Wednesday and Thursday,
causing moderate northerlies on Wednesday to clock around easterly
on Thursday. Another wave of low pressure will track east near the
Panhandle coast on Friday, followed by a slow-moving cold front on
Saturday.
&&
.FIRE WEATHER...
Issued at 148 AM EST Tue Dec 2 2025
By this afternoon, most districts will have gotten a beneficial
wetting rain of one-quarter inch or more. Once the rain is done this
afternoon, a cold front will push south, bringing a reinforcing shot
of cooler and drier air on Wednesday. However, seasonably low mixing
heights will only allow for poor daytime dispersion for most
districts on Wednesday and Thursday. A front will sharpen near the
northern Gulf Coast on Thursday, then low pressure moving along the
front on Friday will bring a high chance of another wetting rain.
&&
.HYDROLOGY...
Issued at 148 AM EST Tue Dec 2 2025
Beneficial rains are occurring early this morning. As of 1 am CT,
over 1 inch of rain had already fallen in parts of Coffee County,
Alabama. 1+ inch will eventually be common north of a Dothan-
Albany line. Locally heavier amounts will also occur with heavier
convective cells that move onshore the Panhandle coast.
Otherwise, many locations will exceed 1/2 inch of rain, especially
by the time a short convective line moves across our Florida
counties. Unless we get intense rainfall rates over just the wrong
urban area, rain should be entirely beneficial and not cause
flooding.
The next round of rain will come from late Thursday through
Saturday, with heaviest rain on Friday and Friday night. There is
a high chance of exceeding 1/4 inch, and there is a medium chance
(40-50 percent) of exceeding 1 inch. The greatest consensus for
exceeding 1 inch is along an axis from near Destin to Dothan to
Albany and Fitzgerald. Once again, rain should almost entirely be
beneficial.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 41 60 42 / 80 0 0 0
Panama City 70 39 60 46 / 40 0 0 10
Dothan 62 34 56 39 / 40 0 0 10
Albany 64 35 56 35 / 90 0 0 0
Valdosta 72 39 60 38 / 90 0 0 0
Cross City 77 46 66 41 / 70 0 0 0
Apalachicola 73 42 60 49 / 70 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Small Craft Advisory until 1 PM EST this afternoon for GMZ730-
765.
Small Craft Advisory until 7 PM EST /6 PM CST/ this evening for
GMZ751-752-755-770-772-775.
&&
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Dobbs
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...HanerIn the hours before
Local storm report, Dec 2, 2:37 AM CST, 3 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
337 AM EST Tue Dec 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM Tstm Wnd Gst 1 SE Indian Pass 29.68N 85.25W
12/02/2025 M53 MPH Gulf FL Mesonet
Measured at an Ambient stations.
&&
HanerSpecial weather statement, Dec 2, 2:39 AM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
339 AM EST Tue Dec 2 2025
FLZ012-108-112-020930-
Coastal Bay FL-Inland Bay FL-South Walton FL-
339 AM EST Tue Dec 2 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL BAY COUNTY THROUGH 430 AM
EST/330 AM CST/...
At 339 AM EST/239 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles northwest of Panama
City Beach to 16 miles southeast of Santa Rosa Beach. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Bayhead, West Bay, Inlet
Beach, St Andrews State Park, Southport, Seminole Hills, Gulf Lagoon
Beach, Magnolia Beach, Recota Beach, Gulf Resort Beach, West Panama
City, Camp Flowers, Bahama Beach, Biltmore Beach, Edgewater Gulf
Beach, Sunnyside, and Laird.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3033 8601 3038 8595 3038 8549 3008 8574
3024 8601 3026 8607
TIME...MOT...LOC 0839Z 253DEG 31KT 3032 8594 3017 8613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVDSpecial weather statement, Dec 2, 3:27 AM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
427 AM EST Tue Dec 2 2025
FLZ012-112-021015-
Coastal Bay FL-Inland Bay FL-
427 AM EST Tue Dec 2 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BAY COUNTY THROUGH 515
AM EST/415 AM CST/...
At 427 AM EST/327 AM CST/, Doppler radar was tracking a strong
thunderstorm over Panama City Beach, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Lynn Haven, Panama City Beach, Callaway, Springfield,
Hiland Park, Tyndall Air Force Base, Parker, St Andrews State Park,
Southport, Cedar Grove, Dirego Park, Beacon Beach, College Station,
Gulf Resort Beach, West Panama City, Camp Flowers, Bahama Beach,
Biltmore Beach, and Brannonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3021 8590 3031 8593 3041 8561 3041 8554
3001 8558
TIME...MOT...LOC 0927Z 268DEG 16KT 3023 8584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVDSpecial weather statement, Dec 2, 4:21 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
521 AM EST Tue Dec 2 2025
FLZ012>014-112-021100-
Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
521 AM EST Tue Dec 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN GULF...SOUTHEASTERN
BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA
THROUGH 600 AM EST/500 AM CST/...
At 521 AM EST/421 AM CST/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles east of Lynn Haven
to near Panama City. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Panama City, Callaway, Springfield, Hiland Park, Tyndall Air Force
Base, Parker, Nixon, Allanton, Cedar Grove, Dirego Park, Beacon
Beach, Bay Harbor, College Station, Bayou George, Frink, Cairo,
Kinard, Brannonville, Broad Branch, and Millville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3041 8538 3041 8512 2994 8550 3005 8567
3010 8576
TIME...MOT...LOC 1021Z 253DEG 33KT 3031 8541 3012 8569
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDLocal storm report, Dec 2, 4:24 AM CST, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
524 AM EST Tue Dec 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 AM Marine Tstm Wind 1 ESE Indian Pass 29.68N 85.25W
12/02/2025 M53 MPH Gulf FL Mesonet
Ambient station along the coast gusted to 53
mph.
0514 AM Marine Tstm Wind 2 N Magnolia Beach 30.19N 85.72W
12/02/2025 M40 MPH Bay FL Mesonet
Gulf Coast State College Weatherstem gusted
to 40 mph.
&&Special weather statement, Dec 2, 5:46 AM CST, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
646 AM EST Tue Dec 2 2025
FLZ014-015-114-115-426-021230-
Inland Franklin FL-Southern Liberty FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
646 AM EST Tue Dec 2 2025
...A STRONG THUNDERSTORM WILL IMPACT GULF...SOUTHWESTERN LIBERTY AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 730 AM EST/630 AM CST/...
At 646 AM EST/546 AM CST/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Port St. Joe, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Apalachicola, Port St. Joe, Eastpoint, Mexico Beach, Stonemill Creek,
White City, Wewahitchka, Honeyville, Chipola Cutoff, Eleven Mile,
Odena, Cape San Blas, Indian Pass, Beverly, Overstreet, Kern, Bay
City, Willis Landing, Apalachicola Airport, and Simmons Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2973 8548 2986 8549 2989 8549 2995 8544
2993 8539 3001 8539 3019 8524 3017 8498
2971 8488 2964 8542
TIME...MOT...LOC 1146Z 251DEG 31KT 2977 8546
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVD